Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 1, 2016, 3:17 PM CDT for Choctaw County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 1, 2016, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WWUS84 KMOB 012017
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON AUG 1 2016
ALZ051-053-012100-
CLARKE AL-CHOCTAW AL-
317 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PUTNAM...OR
7 MILES SOUTHEAST OF BUTLER...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER.
LAT...LON 3209 8805 3209 8804 3206 8807 3207 8808
3207 8810 3206 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8799 3182 8797
3182 8828 3210 8825 3210 8805
TIME...MOT...LOC 2017Z 000DEG 7KT 3200 8813
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 5:08 AM CDT, 10 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 5:08 AM CDT, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 508 AM CDT MON AUG 1 2016 .NEAR TERM /Now Through Monday night/...The persistent upper weakness over the lower Mississippi river valley will move eastward today. This will bring a higher chance of rain as the upper trof combines with plentiful deep layer moisture and daytime heating to generate scattered to numerous showers and thunderstorms. Radar is already indicating a better coverage of showers and storms offshore this morning which usually portends a higher coverage across inland areas during the day. High precipitable water values near 2.25 inches will lead to very efficient rain production in storms and potentially some gusty winds around 40 mph due to water loading. Convection will decrease in coverage through the evening hours. Highs today will be in the low 90s and lows tonight will fall into the mid 70s inland to around 80 along the coast. 13/JC .SHORT TERM /Tuesday Through Wednesday night/...Trof axis associated with the upper weakness moves off the eastern seaboard during the short term period...with a upper level high pressure ridge rebuilding over the forecast area from the west. At the surface the high pressure ridge continues to extend west across the nothern Gulf while a weak trof/front persists over interior portions of GA/AL/MS. This will maintain the warm and moist southwesterly low level flow off the Gulf of Mexico...with precipitable water values remain high (around the 2.0 inch range). With the ridging aloft rebuilding...expect diurnal showers and storms to continue across the region...most numerous over inland areas during the afternoon and evening hours...but with slightly less coverage than during near term period. Daily temperature regime remains stable...with daytime highs in the low to mid 90s and overnight lows in the mid to upper 70s. 12/DS .LONG TERM /Thursday Through Sunday/...Little change to pattern noted through the long term period. Persistent pattern of diurnally driven scattered showers and storms (marine overnight and inland daytime) and high temps in the 90s and low temps in the 70s continuing. Note: We continue to monitor the evolution of the strong and fast moving tropical wave over the east-central Caribbean Sea this morning. Thunderstorm activity associated with this tropical wave has increased and become significantly better organized overnight and if this recent development trend continues, then a tropical storm could form later today. Latest guidance from the National Hurricane Center...as well as global forecast models...keep any possible impacts from this system well to the south of our forecast area...primarily affecting partof of the Yucatan Peninsula and into the far southern Gulf of Mexico. But things could change as the system evolves...so please continue to refer to the National Hurricane Center for the latest updates. 12/DS && .MARINE...A high pressure ridge will continue over the northern Gulf of Mexico through the upcoming week. A predominant light south to southwest wind will become west overnight and early in the morning closer to the coast. Little change in sea states this week. Winds and seas will however be higher near scattered showers and thunderstorms through the period. 13/JC && .PRELIMINARY POINT TEMPS/POPS... Mobile 91 76 92 76 / 60 20 40 30 Pensacola 90 78 90 78 / 50 20 40 40 Destin 89 79 89 80 / 40 20 40 40 Evergreen 92 74 94 75 / 60 30 40 20 Waynesboro 93 74 95 75 / 50 30 40 20 Camden 93 74 94 75 / 60 30 30 30 Crestview 91 74 92 75 / 50 20 50 30 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:21 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 421 AM CDT MON AUG 1 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 421 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-020930- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 421 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 2:05 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT MON AUG 1 2016 ALZ060-011945- COVINGTON AL- 205 PM CDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL COVINGTON COUNTY UNTIL 245 PM CDT... AT 205 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF ANDALUSIA...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDALUSIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3108 8638 3105 8658 3131 8665 3133 8637 TIME...MOT...LOC 1905Z 172DEG 10KT 3115 8650
Special weather statement, Aug 1, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON AUG 1 2016
ALZ051-053-012100-
CLARKE AL-CHOCTAW AL-
317 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PUTNAM...OR
7 MILES SOUTHEAST OF BUTLER...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER.
LAT...LON 3209 8805 3209 8804 3206 8807 3207 8808
3207 8810 3206 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8799 3182 8797
3182 8828 3210 8825 3210 8805
TIME...MOT...LOC 2017Z 000DEG 7KT 3200 8813The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:46 PM CDT | Special Weather Statement | MOB | Conecuh | 29 min |
| Aug 1, 2:05 PM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Aug 1, 3:38 PM CDT | Special Weather Statement | MOB | Choctaw | 52 min |
| Aug 1, 3:51 PM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Aug 1, 4:40 PM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Aug 1, 4:41 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Aug 1, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 24 min |
| Aug 1, 5:09 PM CDT | Special Weather Statement | MOB | Monroe | 36 min |
| Aug 1, 5:32 PM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Aug 1, 5:42 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 33 min |
| Aug 1, 6:09 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 36 min |
| Aug 1, 6:27 PM CDT | Special Weather Statement | MOB | Monroe | 48 min |
| Aug 1, 4:38 PM CDT | Special Weather Statement | MOB | Wayne | 52 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.